MAUDE Adverse Event Report: MEDCOMP 2.6F X 50CM DUAL LUMEN PICC; VASCU-PICC INFUSION CATHETER

MEDCOMP 2.6F X 50CM DUAL LUMEN PICC; VASCU-PICC INFUSION CATHETER
Model Number MR17012601
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Swelling (2091); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated.When the investigation is complete a final report will be submitted.
 
Event or Problem Description
Catheter occlusion-t-pa instilled and dwelled for 90 min.Patency restored.Iv fluids restarted.Three hours later patient has leg swelling and repeat catheter occlusion.Dressing removed and kink in the catheter was discovered.Once unkinked the catheter flushed easily.Leaking noted at insertion site when flushed.Picc removed and a fracture was noted (external catheter length 6cm, fracture at 8cm).
 
Additional Manufacturer Narrative
Inspection records, device history records and inspection of the returned sample were performed.The root cause of the failure could not be determined.

Brand Name
2.6F X 50CM DUAL LUMEN PICC
Common Device Name
VASCU-PICC INFUSION CATHETER
Manufacturer (Section D)
MEDCOMP
1499 delp drive
harleysville PA 19438
MDR Report Key6508492
Report Number2518902-2017-00017
Device Sequence Number994927
Product Code LJS
UDI-Device Identifier00884908085693
UDI-Public884908085693
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMR17012601
Device Catalogue NumberMR17012601
Device Lot NumberMHWA820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2017
Initial Date Received by Manufacturer 03/23/2017
Supplement Date Received by Manufacturer03/23/2017
Initial Report FDA Received Date04/20/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight4